I noticed 9 comments to this thread and then radio silence, was everybody kidnapped by aliens, or the manufacturers of Metformin? Seriously though, are there only 10 of us (incl. myself) that have developed Bladder cancers after starting Metformin in this entire forum? I also notice that in this entire thread not one Moderator contributed anything and I have not seen a single thread until this one where that has occurred (or not occurred to be precise). Are we bordering on conspiracy theories with this suggestion? Or is there a policy against raising potentially litigious issues involving pharmaceutical companies? New to the forum so TP my house if I am misbehaving.
My regular Dr. just recently wanted me to start on Metformin. I have NOT done it so far. I took it for almost a year a few years back and it made me feel terrible. I do not know if it is related to my bladder cancer as I was diagnosed in 2014, but I will for sure check into because I have two more tumors and possibly will have to do a 6 week of BCG and once a month for 2 years. Sometimes I get so frustrated, seems everything makes us sick or cause something else to get worse. I just go day to day!! Bless us all.
I have been taking Metformin 500mg for about four months to lower my AlC. Since then, I have started noticing that my eyes ache, a sort of dry, painful ache. Now, I am experiencing constant pain/burning(?) in my vaginal area both inside and out. I have been prone to UTI's in the past, but always with different symptoms such as pain while urinating, fullness, and blood in my urine. This time is different, no blood, just constant pain. I went to my GYN yesterday and she did a urine culture and sent me for an internal pelvic ultrasound, both for which I am waiting the results. The ultrasound became extremely painful, I did not know if I would be able to handle her continuing. I am anxious to get my results, but can only wonder if taking Metformin has something to do with my symptoms since all of this started after I began taking it.
This just may be a coincidence but I had symptom of burning upon urination. I saw my doctor and a urologist.I felt it was caused by something in my diet or meds. I also happened to have started metformin approx 6 months earlier. Before my cystoscope, I stopped metformin because of stomach/ digestive problems. Of course, the burning stopped almost immediately.
I told the urologist about it and he just said 'that's good'. The burning came back when I had BCG,so much that I could barely hold it in for 15 minutes but eventually stopped after about the 4th installation. They still haven't told what caused the burning...enlarged prostate, CIS or something else ( like metformin).
So I don't know if the metformin played a role, but seeing all these complaints and questions really makes me wonder. btw, it really lowered my A1C
I have been taking metformin for more than 12 years now and January of 2014 I was diagnosed with bladder cancer (5 tumors) after passing blood in urine along with frequent and painful urination for quite some time prior to being diagnosed. I went through 6 treatments of BCG and was clear of cancer for 9 months. Now at 12 months, 2 tumors have recurred that were more aggressive than the previous ones. I recently had the two removed surgically. I am convinced that, after extensive research on the Web, there's a link between metformin and bladder cancer. Recently, there has been a lawsuit pending with bladder cancer patients who had been taking Actos, which caused me to research meformin even more. I hope there will be an aggressive effort to expose the connection between metformin and bladder cancer, just maybe this forum will help start the process.